MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT375
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as the device remains implanted.Telephone number: (b)(6).(other): the intraocular lens (iol) is not returning for evaluation as the lens remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
During an unmasked clinical research study evaluation of a patient who was bilaterally implanted, the site noted an axis misalignment of the intraocular lens (iol) in the left eye of a patient on (b)(6) 2020.The pre-operative best corrected distance visual acuity (bcdva) of left eye (os) was 20/20.The iol axis placement was at 162 degrees at the time of surgery.At the 1-week visit on (b)(6) 2020, the uncorrected distance visual acuity (ucdva) was 20/60 and bcdva was 20/20.The iol had rotated 38 degrees.The patient reported the following symptoms on (b)(6) 2021: non-directed ocular/visual symptom complaints for the left eye- blurred vision/difficulty with vision distance and near and ghosting.Complaints based on the questionnaire for both eyes- moderately bothered by halos- reading small print; moderately bothered by starbursts- reading signs; moderately bothered by double vision- reading small print; moderately bothered by sensitivity to light- reading; moderately bothered by glare- reading; moderately bothered by poor low light vision reading.It was indicated that the iol repositioning was completed successfully with no patient injury on (b)(6) 2021 as it had been scheduled.There were no interventions such as vitrectomy, incision enlargement or sutures required.The patient outcome was reported as resolved without sequelae.No further information was provided.Only one emdr report is being submitted and that is for the patient's left eye (os).

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11228268
Report Number9614546-2021-07041
Device Sequence Number3637532
Product Code POE
UDI-Device Identifier05050474606838
UDI-Public(01)05050474606838(17)220222
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U130
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2020
Initial Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR